I wrote in about a month ago with a question about a rash around my mouth - perioral dermatitis. I've been on erythromycin for about 3 weeks now and have seen some improvement. However I've also noticed a distinct hormonal pattern. For 3 months now the rash has got much much worse around the time I ovulate. Even on the antibiotics there's a distinct worsening - very red and painful again. The area involved has decreased each month.There are also severe mood swings - crying for no reason, depression etc. at the same time. I was taking contraceptives for hormonal mood swings etc - Logynon for about two years and Femiane for about 5 or 6 months. I stopped all contraceptives in October. Is it possible that this is related to progesterone levels or a combination of estrogen and progesterone? The rash improves between ovulation and my period and then begins to worsen slowly getting really bad mid-cycle.As i said it does seem to be improving over time - each month it seems a bit better. Could this be a residual effect of the contraceptive? And if so, how long should I stay on the antibiotics? Is it normal to have flareups like this on the antibiotic or should there be steady improvement?
Should I be looking into getting hormone levels checked?
I'm trying not to get discouraged but its a bit difficult sometimes.
As far as I know, perioral dermatitis has no hormonal components. I usually treat it with topical antibiotics like metronidazole and one of the oral cyclines, though erythromyin does work for some people.
I therefore have no explanation for the apparent hormonal correlation. and also none for the mood swings, etc. For those I would consult a gybecologist or hormone specialist, but the perioral dermatitis condition should be treatable even without changing your hormones one way or another.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.